Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Dark areas or spots in visuals of eyes with pain in forehead while seeing monitor. Specific reasons?

User rating for this question
Answered by

Practicing since : 1977
Answered : 1040 Questions
Hi, Now a days sometimes when I am looking at Computer's monitor or TV , I feel some kind of strain in eye.It starts with some kind of dark area's or spots in visuals of one eye,I mean not able to clearly see the screen.It then propogates into another eye and then there is pain in forehead.This happens for about 30 mins after which visuals get clearer and pain reduces.This is happening once a week these days.
Posted Mon, 21 May 2012 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 3 hours later

Thanks for the query.

What you are having fits in classically with the picture of "Migraine" - where you start having what is known as 'homonymous paracentral scintillating scotomas' which starts from the centre and keeps on shifting to the periphery. These are the areas where you do not see for a short while. In left sided headache this scotoma occurs on right side in both the eyes and vice versa. These visual prodromal symptoms are followed by severe headaches after 30-45 minutes and these headaches last for 6-10 hours.

During this period of headache, light and sound are quiet troublesome. Do you also have this?

For management of this problem you have to regulate your lifestyle. Avoid excessive strain. Have your meals at regular time and if possible rest for a while after meals.

If the symptoms are recurring and troubling, the treatment usually is amitriptyline daily at bed time for a few months. Your neurologist / ophthalmologist can prescribe it to you.

Hope I have addressed your concern. Let me know if you need any more help.
If you are convinced with my response, do close this discussion and rate it. I will appreciate your reviews

Above answer was peer-reviewed by
Follow-up: Dark areas or spots in visuals of eyes with pain in forehead while seeing monitor. Specific reasons? 26 minutes later
Thankyou doctor ,Is there a reason for me to worry about this or will it get corrected if I change my lifestyle?
Also can it happen becuase of short sightedness..I dont have a specs or can it be becuase i need specs?Also since its happening from past few years but randomly may be once a month so please suggest.
ALso what is "the treatment usually is amitriptyline daily at bed time " can you explain
Answered by Dr. N. K. Misra 8 hours later

Thanks for getting back to us.

Life style modification surely makes a lot of difference in these attacks.

These attacks usually are not related to need of glasses. Usually these attacks occur randomly.

Amitrptyline hydrochloride is a tricyclic antidepressant drug which is prescribed in the treatment of migraine. Usual dose is 25 mg once a day. This is the treatment of choice after you have tried life style modification. As mentioned in my previous reply, if the symptoms are troubling a lot and lifestyle modification does not improve the condition, the visit your neurologist / ophthalmologist. He/she can prescribe this drug to you.

Hope it is clear now. If you have any further problem please do get back to us.
If all your queries are answered, please close this discussion.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor